Mental Health Channel
Topics & Medications
Quicklinks
Related Channels

Thorazine Overdose

If you take too much Thorazine, overdose symptoms that may occur include a fever, irregular heart rhythms, or unusual body or facial movements. Treatment for a Thorazine overdose may include certain medications, "pumping the stomach," or supportive care (which consists of treating the symptoms that occur as a result of the overdose).

An Introduction to Thorazine Overdose

Thorazine® (chlorpromazine hydrochloride) is a medication that is used to treat schizophrenia and severe nausea and vomiting. As with all medicines, it is possible for a person to overdose on Thorazine. The specific Thorazine overdose effects will vary depending on a number of factors, including how much Thorazine was taken and whether it was taken with any other medicines, drugs, and/or alcohol.
 

Symptoms of a Thorazine Overdose

If a person overdoses on Thorazine, the symptoms can vary. Some commonly reported symptoms of an overdose of a phenothiazine (such as Thorazine) include:
 
  • Drowsiness
  • Coma
  • Low blood pressure (hypotension)
  • Unusual body or facial movements or twitches
  • Agitation and restlessness
  • Seizures
  • A fever
  • Intestinal blockage
  • Irregular heart rhythms (arrhythmias).
     

Treatment for a Thorazine Overdose

The treatment for a Thorazine overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Vomiting should not be induced after a Thorazine overdose. However, once Thorazine has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
 
  • Fluids through an intravenous line (IV)
  • Careful monitoring of the heart rhythm and blood pressure
  • Medications for arrhythmias, seizures, or other complications
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Thorazine.
Substance Abuse in Teens With ADHD

Thorazine Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.